This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

New-Onset Diabetes Mellitus Associated With the Initiation of Quetiapine Treatment

Maxwell Sobel, Eric D. Jaggers, and Michael A. Franz

Published: August 1, 1999

Article Abstract

Letter to the Editor

Sir: Quetiapine is a novel antipsychotic that antagonizes
both serotonergic (5-HT1A and 5-HT2) and dopaminergic (D1
and D2) receptors. The manufacturer describes hypoglycemia,
hyperglycemia, and diabetes mellitus as infrequent side effects
(0.1%-1.0%). The following is a case report of possible quetiapine-
induced onset of diabetes mellitus.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 60

Quick Links: Psychotic Disorders , Schizophrenia and Schizoaffective Disorders

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Meta-Analysis

Comparative Effects of 11 Antipsychotics on Weight Gain and Metabolic Function in Patients With Acute Schizophrenia: A Dose-Response Meta-Analysis

Although effects on weight gain have been explored for several antipsychotics, the role of dose in producing...

Read More...